Alert archive / New Jersey / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 29, 2005, 5:49 PM EDT for Bergen County, New Jersey. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 5:49 PM EDT (21:49 UTC)
- Expired
- Jun 29, 2005, 8:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
County Bergen County, NJ
The radar
The Brookhaven radar (KOKX), 100 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 292154 FFWOKX NJC003-300015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 549 PM EDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... BERGEN COUNTY IN NORTHEAST NEW JERSEY. * UNTIL 815 PM EDT. AREAS OF RAINFALL OF 2 TO 4 INCHES HAS OCCURRED ACROSS THE NORTHERN PORTION OF BERGEN COUNTY WITH FLOODING REPORTED BY A SPOTTER IN MONTVALE. THE HEAVIEST RAINS ARE MOVING OUT OF THE AREA AT THIS TIME BUT MORE RAIN COULD MOVE INTO THE REGION AGAIN AFTER 700 PM. OTHER AREAS THAT WILL LIKELY SEE FLOODING INCLUDE...PARK RIDGE...OLD TAPPAN...AND NORTH VALE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 4100 7390 4097 7391 4101 7427 4112 7421 $$ MET
1 follow-up statement
000 WGUS71 KOKX 292346 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 747 PM EDT WED JUN 29 2005 NJC003-300030- BERGEN NJ- 747 PM EDT WED JUN 29 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BERGEN COUNTY HAS BEEN CANCELLED... HEAVY RAINS HAVE MOVED OUT OF THE AREA AND FLOOD WATERS HAVE RECEDED. PERIODS OF LIGHT TO OCCASIONALLY MODERATE RAIN ARE POSSIBLE THROUGH THE EVENING...HOWEVER...ADDITIONAL FLOODING IS NOT EXPECTED. SO...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4100 7390 4097 7391 4101 7427 4112 7421 $$ MET
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:00 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 29, 4:00 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 400 PM EDT WED JUN 29 2005 .SHORT TERM (TONIGHT AND THURSDAY)... A NEARLY STATIONARY UPPER LEVEL TROUGH OVER THE REGION COMBINED WITH MOIST TROPICAL AIR WILL RESULT IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. THE ACTIVITY SHOULD DIMINISH SOMEWHAT AT NIGHT DUE TO THE LOSS OF DAYTIME HEATING. && .LONG TERM (THURSDAY NIGHT THROUGH WED)... THE TROUGH WILL BEGIN TO LIFT VERY SLOWLY OFF TO THE NORTHEAST THURSDAY NIGHT. THE CHANCE OF SHOWERS WILL BE DIMINISHED LATE THU NIGHT AND FRI MORN AS A WEAK RIDGE BUILDS IN ALOFT BEHIND THE DEPARTING TROUGH. HOWEVER...A COLD FRONT WILL MOVE INTO THE REGION FROM THE W FRI AFTERNOON RESULTING IN POSSIBLE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS FOR FRI AFTERNOON AND EVENING. DRIER AND COOLER AIR AIR BEHIND THE FRONT WILL MOVE INTO THE LOCAL AREA FRI NIGHT BRINGING AT LEAST A FEW DAYS OF FAIR WEATHER. && .HYDROLOGY... ANY SHOWERS AND TSTMS THAT DVLP OVER THE NEXT SEVERAL DAYS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND A LOCALIZED FLOODING THREAT. MOST AREA RIVERS AND STREAMS WILL SEE AN OVERALL RISE IN WATER LEVELS IN RESPONSE TO THE RAIN. AREAS THAT EXPERIENCE A THUNDERSTORM COULD SEE A LOCALIZED SHARP RISE ASSOCIATED WITH THE HEAVIER RAIN. && .AVIATION... WITH SHORTWAVE MOVING ACROSS THE LOCAL AREA...EXPECT SHRA/TSRA TO CONTINUE THROUGH THE EVENING HOURS WITH MOST STORMS BEGINNING TO WIND DOWN BY 00Z...AND THEN SHRA TAPERING OFF SOON AFTER. WITH HIGH DEWPOINTS ACROSS THE AREA...THERE IS ENOUGH MOISTURE TO KEEP LOW STRATUS AND BR AT TERMINALS THROUGH MORNING. IFR-MVFR CIGS LIKELY THROUGH EVENING...IMPROVING TO MID-MVFR FOR OVERNIGHT HOURS. MVFR VSBYS IN PLACE AS WELL. CONDITIONS IMPROVE TO VFR AFTER SUNRISE THURS. && .MARINE... SCA WINDS/SEAS IN PLACE FOR OCEAN WITH BUOYS RUNNING ABOUT 4-5 FT AND WINDS GUSTING CLOSE TO 30 KTS. +RA/TSTMS IN PLACE THROUGH EVENING...TAPERING OFF BY MIDNIGHT. THE NEXT MAJOR SYSTEM WILL BE A COLD FRONT WHICH MOVES ACROSS THE AREA LATE FRI/EARLY SAT. HIGH PRES BUILDS OVER THE REGION FOR THE WEEKEND AND THROUGH THE END OF THE FCST PERIOD. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...SMALL CRAFT ADVISORY...ANZ350-353-355. &&
Hazardous weather outlook, Jun 29, 5:48 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 548 AM EDT WED JUN 29 2005 CTZ005>012-NJZ002>006-011-NYZ067>081-301000- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 548 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK... NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE FROM LATE MORNING ON. THE MAIN FOCUS OF THE ACTIVITY WILL BE NORTH AND WEST OF THE CITY LATER THIS MORNING...WORKING INTO THE CITY BY AROUND MIDDAY...AND THEN GRADUALLY TRANSITIONING TO THE EAST FROM THE LATE AFTERNOON INTO TONIGHT. LOCALIZED POOR DRAINAGE AND LOW LAND FLOODING IS POSSIBLE WITH ANY ACTIVITY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE THURSDAY...ESPECIALLY OVER EASTERN SECTIONS AND DURING THE FIRST PART OF THE DAY. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT WITH A COLD FRONTAL PASSAGE. LOCALIZED POOR DRAINAGE AND LOW LAND FLOODING IS POSSIBLE WITH ANY ACTIVITY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS. ANZ330-335-338-350-353-355-301000- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NEW YORK HARBOR- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 548 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK... NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ROUGH SEAS ON THE OCEAN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ROUGH SEAS ON THE OCEAN THROUGH THURSDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION NEEDED.
In the hours before
Special weather statement, Jun 29, 2:37 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 237 PM EDT WED JUN 29 2005 CTZ005-009-NYZ070-291930- NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD- 237 PM EDT WED JUN 29 2005 ...STRONG THUNDERSTORMS IN WESTCHESTER AND FAIRFIELD COUNTIES... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OSSINING...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR MOUNT KISCO BY 245 PM EDT. 6 MILES NORTH OF NORTH GREENWICH BY 250 PM EDT. NEAR BEDFORD BY 255 PM EDT. NEAR RIDGEFIELD BY 315 PM EDT. NEAR GEORGETOWN BY 320 PM EDT. PEOPLE IN CENTRAL FAIRFIELD AND CENTRAL WESTCHESTER COUNTIES... INCLUDING THE CITIES OF OSSINING...HAWTHORNE...MOUNT KISCO... BEDFORD...RIDGEFIELD AND GEORGETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
Local storm report, Jun 29, 5:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
538 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 5 NNE NEW CANAAN 41.21N 73.45W
06/29/2005 FAIRFIELD CT LAW ENFORCEMENT
NUMEROUS TREES DOWN
0345 PM FLASH FLOOD 5 NNE NEW CANAAN 41.21N 73.45W
06/29/2005 FAIRFIELD CT LAW ENFORCEMENT
WIDESPREAD FLOODING
0430 PM FLASH FLOOD ARMONK 41.13N 73.71W
06/29/2005 WESTCHESTER NY TRAINED SPOTTER
ROAD FLOODING - ROUTE 22 IMPASSABLE
0450 PM FLASH FLOOD FAIRFIELD 41.13N 73.28W
06/29/2005 FAIRFIELD CT TRAINED SPOTTER
4.25 INCHES TOTAL RAINFALL - SEVERE FLOODING
0450 PM FLASH FLOOD ORANGEBURG 41.05N 73.95W
06/29/2005 ROCKLAND NY TRAINED SPOTTER
SEVERE FLOODING ALONG ROUTE 303
0500 PM HEAVY RAIN MONROE 41.36N 73.20W
06/29/2005 3.40 INCH FAIRFIELD CT TRAINED SPOTTER
SMALL CREEKS FLOODING
&&
GOODMANNearby
Flash Flood Warnings in New Jersey, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.